# SDR EVGR2013120400001

- Difficulty date: September 25, 2013
- Submitted: December 4, 2013
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Aircraft: N788G
- Make and model: Robsin R44RAVENII
- Aircraft serial: 12536
- Aircraft time: 988 hours
- Engine: Lyc IO540AE1A5
- Engine time: 988 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: 103571651
- Condition: Cracked
- Location: Magneto
- Part time: 988 hours
- Component: Magneto, S6LSC200
- Component part number: 106006169
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MAGNETOS ON THIS HELICOPTER WERE BEING O/H DUE TO CALENDAR TIME.  IT SHOULD ALSO BE NOTED THAT BOTH MAGNETOS WERE RUNNING FLAWLESSLY PRIOR TO REMOVAL.  THE COILS IN BOTH MAGNETOS WERE CRACKED IN THE SAME PLACE, WITH THE SAME LENGTH OF CRACK, ABOUT 1" LONG.  WE CANNOT DETERMINE WITH CERTAINTY WHETHER THESE ARE THE ORIGINAL COILS THAT CAME WITH THE MAGNETO, BUT THERE IS NO MAINTENANCE RECORD STATING THEY WERE REPLACED AND IT SEEMS UNLIKELY THAT THEY WERE CHANGED AT THE 500 HOUR INSPECTION.  IT MIGHT BE WORTH NOTING THAT THE LOCATION OF THE CRACK WOULD MAKE IT VERY DIFFICULT IF NOT IMPOSSIBLE TO FIND ON A 500 HOUR INSPECTION, UNLESS THE COIL IS REMOVED.  WITH THE COIL INSTALLED IN THE MAGNETO HOUSING, THE CRACK IS AGAINST THE SIDE OF THE HOUSING.
WRITTEN ON THE SIDE OF BOTH OF THE TCM COILS: 10-357165-1D, FAA-PMA 4800812.
